Doctors Lounge - Gynecology Answers
provided on www.doctorslounge.com is designed to support, not
replace, the relationship that exists between a patient/site
visitor and his/her physician."
Back to Gynecology Answers List
- Wed Aug 19, 2009 6:28 pm
i have a 3 year old. i was on depo my last shot was feb2008. i had no period till oct.my periods are regular now i just cant seem to get pregnant what can i do to increase chances?
im 25 years old
| Debbie Miller, RN
- Wed Sep 02, 2009 12:45 pm
A delay in fertility is one of the more common side effects of the Depo injection. There are reports of women who experienced problems with fertility up to 31 months and in some cases it seems to be permanent. This may or may not be directly related to the Depo since we don't know what other underlying conditions, infections, etc. may be present.
You may want to use an ovulation predictor kit to discover your actual fertile days. Most women are NOT ovulating at exactly 14 days, but typically sometime between day 8 and 19 of your cycle. In most women, having regular sexual intercourse usually results in pregnancy within the year of trying to conceive. But, in some cases it just takes longer, even in the absence of anything that would deter this. We have less control over these things than we would like to think sometimes. You probably have also heard of people who became pregnant shortly after they quit "trying." Nature and luck play a part in this.
The next thing to do is discuss it with your provider who can determine if you are ovulating or if you have developed some condition that is interfering with your fertility. A preconception visit with your doctor or midwife is recommended anyway to be sure you are healthy, free of underlying and perhaps undiagnosed conditions and to get you started on a daily multivitamin. Stop any bad habits such as smoking and alcohol and eat a healthy diet. All of these measures are helpful in having a healthy pregnancy.
If everything checks out, you may need to just be patient. If you aren't ovulating, there is medication to assist with that.
Good luck in your efforts.